Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 57, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 25, 2011, 3:31 PM EDT for Franklin County, Virginia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 25, 2011, 7:47 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 35 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:35 PM EDT | FLASH FLOOD | Rocky Mount, VA | COMBINATION OF FLASH FLOODING FROM FURNACE CREEK AND URBAN POOR DRAINAGE FLOODING CAUSED CLOSING OF A DOZEN STREETS IN ROCKY MOUNT. WORST FLOODING WAS ALONG FLOYD AVENUE AND FRANKLIN STREET WITH WATER FLOWING INTO SOME BUSINESSES DOWNTOWN. RAINFALL WAS MEASURE |
| Jul 25, 3:44 PM EDT | FLASH FLOOD | Rocky Mount, VA | MAJOR FLOODING WITH 3 FEET OF WATER OVER MOST PARTS OF THE TOWN...AND THE GOVERNMENT CENTER IN TOWN IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WGUS51 KRNK 251931 FFWRNK VAC067-260130- /O.NEW.KRNK.FF.W.0057.110725T1931Z-110726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 930 PM EDT. * AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. LAW ENFORCEMENT REPORTS 12 INCHES OF WATER ON MAIN STREET IN ROCKY MOUNT. FLOODING IN ROCKY MOUNT WILL BECOME WORSE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRTZ. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3710 7992 3706 7974 3692 7983 3696 8001 $$ JJ
3 follow-up statements
940 WGUS71 KRNK 252004 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON JUL 25 2011 VAC067-260130- /O.CON.KRNK.FF.W.0057.000000T0000Z-110726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN VA- 404 PM EDT MON JUL 25 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL FRANKLIN COUNTY... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN WAS TAPERING OFF ACROSS THE WARNED AREA. HOWEVER...LAW ENFORCEMENT REPORTS THAT THERE WAS UP TO 3 FEET OF WATER IN MOST OF DOWNTOWN ROCKY MOUNT. RUNOFF FROM HEAVY RAIN MAY KEEP WATER RISING IN THE TOWN OF ROCKY MOUNT THROUGH 500 PM. WATER SHOULD BE RECEDING BY 500 PM. SMALLER CREEK IN THE AREA WHICH MAY FLOOD INCLUDE FURNACE CREEK...AND POWDER MILL CREEK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY MOUNT AND SURROUNDING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3710 7992 3706 7974 3692 7983 3696 8001 $$ JJ
579 WGUS71 KRNK 252119 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 519 PM EDT MON JUL 25 2011 VAC067-260130- /O.CON.KRNK.FF.W.0057.000000T0000Z-110726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN VA- 519 PM EDT MON JUL 25 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL FRANKLIN COUNTY... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS HAD ENDED OVER THE WARNED AREA. LOCAL OFFICIALS REPORTED THAT WATER LEVELS WERE QUICKLY RECEDING ACROSS ROCKY MOUNT WITH ONLY HIGHLAND HILLS AND DIAMOND AVENUE STILL CLOSED DUE TO HIGH WATER. FURNACE CREEK WAS ALSO RECEDING WHICH SHOULD HELP ALLEVIATE ANY LEFTOVER URBAN FLOODING THAT WAS OCCURRING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY MOUNT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3710 7992 3706 7974 3692 7983 3696 8001 $$ JH
222 WGUS71 KRNK 252347 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 747 PM EDT MON JUL 25 2011 VAC067-252356- /O.CAN.KRNK.FF.W.0057.000000T0000Z-110726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN VA- 747 PM EDT MON JUL 25 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FRANKLIN COUNTY... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3710 7992 3706 7974 3692 7983 3696 8001 $$ KK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:02 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 25, 2:02 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 202 PM EDT MON JUL 25 2011 .SYNOPSIS... A COLD FRONT DROPS SOUTHEAST TOWARD THE CENTRAL APPALACHIANS THIS AFTERNOON...SHIFTING SOUTH OF OUR AREA BY TUESDAY. COOLER HIGH PRESSURE BEHIND THE FRONT WILL SPILL INTO THE AREA THROUGH WEDNESDAY...FOLLOWED BY ANOTHER BOUT OF HEAT AS HIGH PRESSURE ALOFT BUILDS BACK IN FROM THE WEST FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...RADAR SHOWED NUMEROUS SHOWERS/SCT TSTMS ALONG AND WEST OF THE BLUE RIDGE. WITH MODERATE INSTABILITY...NO CAPE AND VERY MOIST AIRMASS SO FAR STORMS HAVE BEEN TOO NUMEROUS TO GET STRONG. LOOKS NOW LIKE BEST BET FOR STRONG/PERHAPS SEVERE STORMS WILL BE LYH/DAN AND EASTWARD. I HAVE MADE MORE ADJUSTMENTS TO THE POPS- SHOWERS/STORMS SPREADING EASTWARD QUICKER THAN EARLIER FCST. ALSO/...MORE SHOWERS ARE ALREADY DEVELOPING OVER SRN WV AND FAR ERN KY IN SFC CONVERGENCE AHEAD OF THE FNT. THESE WILL MOVE BACK INTO FAR SW VA AND SE WV...KEEPING CHCS OF SHOWERS/TSTMS GOING THERE INTO EARLY EVENING. PREVIOUS DISCUSSION... AS OF 1100 AM...AN AREA OF SHOWERS/ISOLATED TSTMS IS MOVG INTO THE SW MTNS OF VA...TAZEWELL AND SMYTH COUNTIES. THE AIRMASS AHEAD OF THIS AREA HAS ALREADY BECOME MODERATELY UNSTABLE...WITH 2500 J/KG SB CAPES. AS THIS AREAS PROGRESSES EASTWARD...ADDITIONAL SHOWERS/TSTMS WILL DEVELOP...AND SOME MAY BECOME STRONG AROUND THE BLUE RIDGE EARLY AFTERNOON...THEN PROGRESS EASTWARD INTO THE PIEDMONT MID AND LATE AFTERNOON. POPS HAVE BEEN ADJUSTED A BIT FOR TIMING...AND ALL AREAS NOW HAVE A PERIOD OF LIKELY POPS FOR NUMEROUS SHOWERS AND TSTMS. PREVIOUS DISCUSSION... AS OF 900 AM...SATELLITE SHOWS PARTLY SUNNY SKIES IN THE MTNS...AND MOSTLY SUNNY IN THE EAST. CURRENT RADAR HAS ISOLATED TO SCATTERED SHOWERS/TSTMS IN THE MTNS JUST WEST OF THE CWA. QUICK LOOK AT THE 12Z SOUNDINGS AT RNK AND GSO SHOW PLENTY OF INSTABILITY TODAY WITH EVEN MODEST HEATING- AND IT DOES LOOK LIKE THE EASTERN CWA WILL HAVE A GOOD AMOUNT OF HEATING. MAIN THING LACKING WILL BE THE WIND SHEAR...WHICH APPEARS WEAK...20 KTS OR LESS UP TO 500 MBS. HOWEVER...WITH DEEP MOISTURE/PWATS OF AROUND 2 INCHES...AND SB CAPES LIKELY ABOVE 3000 J/KG...THINK WE WILL HAVE WIDESPREAD STRONG PULSE TSTMS...AND POTENTIALLY MULTICELL CLUSTERS. BEST CHC FOR THE MULTICELL CLUSTERS LOOKS TO BE IN THE FOOTHILLS AND PIEDMONT LATE AFTERNOON/EARLY EVENING. STRONG TSTMS WILL HAVE VERY HEAVY DOWNPOURS WITH SLOW MVMNT...AND POTENTIALLY STRONG/DAMAGING WINDS IN WET DOWNBURSTS. I HAVE RAISED THE POPS JUST A BIT TO REFLECT MORE COVERAGE OF LIKELYS ALONG THE BLUE RIDGE EARLY AFTERNOON...AND INTO THE PIEDMONT LATE IN THE AFTERNOON. CURRENT TEMP FCST LOOKS RIGHT ON TRACK- ONLY MADE MINOR ADJUSTMENTS TO THE HOURLY TEMPS. FINALLY...I LOWERED SKY COVER THIS MORNING IN THE PIEDMONT. PREVIOUS DISCUSSION... LOOKING AT ANOTHER ACTIVE DAY IN TERMS OF SHOWERS/TSRA...WIT MORE COVERAGE EXPECTED AS BETTER LIFT ASSOCIATED WITH THE SHORTWAVE CURRENTLY OVER THE OHIO VALLEY WORKS SOUTHEAST INTO OUR AREA BY MIDDAY AND THIS AFTN...WITH COLD FRONTAL BOUNDARY APPROACHING THE SE WV AREA BY THIS EVENING. INSTABILITY COULD GET LIMITED IN THE WEST AS MORE CLOUDINESS EXPECTED EARLY ON TO LIMIT SOLAR INSOLATION...WHEREAS OUT EAST...PROBABILITY LOOKS DECENT OF AT LEAST MLCAPES OF 1000-1500 J/KG THIS AFTN. LEANED TOWARD BLEND OF ALL MODELS...ALTHOUGH GFS SEEMS A LITTLE FAST GIVEN CURRENT RADAR TRENDS. BY MIDDAY TODAY...LOOKING AT 50-60 PERCENT AREAL COVERAGE OF SHRA/TSRA WEST OF THE BLUE RIDGE...MOVING TO THE EAST BY LATE AFTN. THE NAM/GFS SHOWING BETTER DYNAMICS SHIFTING INTO THE SRN APPS BY EARLY EVENING SO WILL LINGER HIGHER POPS IN THE SW CWA THIS EVENING WITH DRYING CURRENTLY EXPECTED TO BE EDGING SEWD...ALTHOUGH LINGERING MOISTURE AND WEAKER UPPER WINDS SHOULD SLOW THE FRONT DOWN WHERE THERE COULD BE SOME LIGHT SHOWERS IN THE MTNS OVERNIGHT...WHILE THE DEEPER MOISTURE SHIFTS INTO ERN NC. AS FAR AS TEMPS...SHOULD BE A LITTLE LOWER TODAY IN THE MTNS BUT HUMID NONETHELESS...WITH HIGHS IN THE MID 80S...WHILE THE EAST SHOULD MANAGE TO REACH THE LOWER TO MID 90S. WITH DRIER AIR LAGGING TONIGHT...THINK OVERNIGHT LOWS CLOSE TO THE MAV/MET BLEND LOOKS REASONABLE WITH LOWER 60S WORKING INTO THE ALLEGHANY HIGHLANDS/GREENBRIER COUNTY MTNS...WHILE THE SOUTHEAST RESIDES AROUND 70. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... THERE STILL MAY BE SOME ISOLATED LINGERING SHOWERS AND STORMS ACROSS THE SOUTHERN QUARTER OF THE AREA IN THE PROXIMITY OF THE DEPARTING COLD FRONT TUESDAY MORNING. HOWEVER..BY THE AFTERNOON...WE EXPECT ANY PRECIPITATION IN ASSOCIATION WITH THE FRONT TO BE SOUTH OF THE REGION. WHILE HIGH TEMPERATURES WILL ONLY BE A FEW DEGREES COOLER AS COMPARED TO RECENT DAYS...THE DEW POINT...AND THUS HUMIDITY LEVELS...WILL BE LOWER AND THE HEAT WILL FEEL LESS OPPRESSIVE. HIGH PRESSURE SETTLES OVER THE AREA BY TUESDAY NIGHT. THE GROUND WILL STILL BE MOIST IN THE PREFERRED AREAS AFTER TODAYS RAINS. THE NEAR SURFACE DEW POINTS WILL BE HIGHER IN SOME AREAS AS COMPARED TO RELATIVELY COOLER AIR MOVING INTO THE AREA IN ASSOCIATION WITH THE HIGH. LIGHT WINDS AND CLEAR SKIES ALONG WITH THIS SCENARIO SHOULD YIELD AT LEAST PATCHY FOG IN THE MOUNTAIN AND RIVER VALLEYS. GENERALLY DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY THANKS TO THE INFLUENCE OF THE HIGH PRESSURE. THE DIFFERENCE ON THURSDAY WILL BE THE LOCATION OF THE CENTER OF THE HIGH. IT WILL BE EAST OF THE AREA AND WE WILL START TO GET SOME RETURN FLOW INTO THE CREST OF THE BLUE RIDGE SOUTHWEST OF ROANOKE INTO NORTH CAROLINA. HAVE CONTINUED MENTION ISOLATED THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS OUR REGION FRIDAY...AND WE MAY SEE A RETURN TO HEAT ADVISORY CONDITIONS ACROSS PORTIONS OF THE PIEDMONT AND SOUTHSIDE VIRGINIA FOR FRIDAY AND POSSIBLY SATURDAY AFTERNOONS AS HIGH TEMPERATURES REACH INTO THE UPPER 90S IN THESE AREAS. WE CAN ALSO EXPECT SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY...WITH A FEW STRONG THUNDERSTORMS...HOWEVER RAINFALL CHANCES WILL INCREASE SIGNIFICANTLY ON SATURDAY EVENING AS A COLD FRONT MOVES INTO OUR AREA FROM THE UPPER OHIO RIVER VALLEY REGION. AT THIS TIME...THE COLD FRONT IS EXPECTED TO BECOME STATIONARY ACROSS THE SOUTHERN HALF OF OUR FORECAST REGION...HELPING TO KEEP OUR TEMPERATURES MAINLY IN THE 80S TO NEAR 90S FOR SUNDAY...AND KEEPING AN INCREASE CHANCE OF RAIN IN THE FORECAST HEADING INTO THE NEXT WORKWEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... NUMEROUS SHOWERS AND SCT TSTMS HAVE DEVELOPED ALONG AND WEST OF THE BLUE RIDGE IN SW VA AND NW NC. THESE WILL BE SPREADING EASTWARD THROUGH THE AFTERNOON...AND SOME OF THE STORMS MAY BECOME STRONG...WITH DAMAGING WINDS. ALL OF THE STORMS WILL BRING VERY HEAVY RAINFALL...AND ANY OF THE TAF SITES MAY BE AFFECTED. FOR THIS REASON...I HAVE KEPT VCNTY TSTMS IN ALL TAFS...AND ADDED TEMPO PERIODS WHEN THERE IS THE BEST CHCS OF STORMS. ACTIVITY SHOULD TAPER OFF IN THE LATE AFTERNOON MTNS...TO MID EVENING PIEDMONT. ONCE THE SHOWERS/STORMS EXIT EAST OF THE AREA...THEN DRIER AIR ALOFT WILL BE MOVG IN AND THIS ALONG WITH MOIST GROUND FROM THE RAINFALL WILL PROMOTE THE DEVELOPMENT OF FOG/STRATUS. HIGH CONFIDENCE OF MVFR CONDITIONS ALL SITES. MODERATE CONFIDENCE OF IFR CONDITIONS ALL SITES WEST OF THE BLUE RIDGE...LOWER CONFIDENCE FURTHER EAST. FOG/STRATUS WILL BE SLOW TO LIFT TUESDAY MORNING...WITH A LIGHT NORTH WIND. HOWEVER...ALL SITES SHOULD BE VFR BY 16Z/NOON. DRIER AIR WILL BE IN THE AREA INTO WEDNESDAY SO VFR WILL BE THE RULE...EXCEPT FOR POTENTIAL LATE NIGHT FOG AT LWB/BCB. BY THE END OF THE WEEK...THE UPPER RIDGE BUILDS BACK IN AND HUMIDITY INCREASES ALONG WITH A BETTER THREAT OF FOG AT NIGHT WITH ISOLATED STORMS IN THE AFTN/EVE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JJ/WP SHORT TERM...DS LONG TERM...NF AVIATION...JJ/WP
Hazardous weather outlook, Jul 25, 3:46 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 346 AM EDT MON JUL 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-260800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 346 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF A COLD FRONT COULD PRODUCE LOCALLY VERY HEAVY RAINFALL...ALONG WITH DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 1:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT MON JUL 25 2011
VAZ013-014-251800-
MONTGOMERY VA-PULASKI VA-
112 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...
AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
RADFORD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FAIRLAWN AROUND 120 PM...RADFORD AROUND 125
PM...CLAYTOR DAM AROUND 130 PM...GRAYSONTOWN AROUND 135 PM...
GRAYSONTOWN AROUND 140 PM AND CHILDRESS AROUND 145 PM.
LAT...LON 3723 8063 3710 8035 3699 8050 3701 8052
3700 8052 3715 8075
MCSpecial weather statement, Jul 25, 1:38 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT MON JUL 25 2011
NCZ004-005-251830-
ROCKINGHAM NC-STOKES NC-
138 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM AND STOKES COUNTIES...
AT 137 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF STONEVILLE TO 4 MILES WEST OF FRANCISCO...MOVING SOUTHEAST AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PRICE AROUND 145 PM...STONEVILLE AROUND 200
PM...VADE MECUM AROUND 215 PM AND MEADOWS AROUND 230 PM.
LAT...LON 3625 7983 3626 8045 3641 8045 3642 8044
3655 8044 3654 7984 3624 7981
MCSpecial weather statement, Jul 25, 2:27 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUL 25 2011
NCZ003-019-020-251930-
SURRY NC-WILKES NC-YADKIN NC-
227 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SURRY...WILKES AND YADKIN
COUNTIES...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF TRAPHILL...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HAYS AROUND 235 PM...FAIRPLAINS AROUND 245
PM...WILKES COUNTY AIRPORT AROUND 255 PM...BENHAM AROUND 320 PM...
ROARING RIVER AROUND 325 PM AND RONDA AROUND 330 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3629 8126 3642 8111 3639 8104 3637 8103
3637 8099 3626 8069 3605 8095 3605 8101
KKSpecial weather statement, Jul 25, 2:42 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT MON JUL 25 2011
VAZ022-023-033-034-251945-
BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA-
242 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN
AND ROANOKE COUNTIES...
AT 241 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CAVE SPRING AROUND 250 PM...ROANOKE AROUND
255 PM...ROANOKE MOUNTAIN AROUND 315 PM...VINTON AROUND 320 PM...
BOONES MILL AROUND 330 PM AND STEWARTSVILLE AROUND 345 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3732 7961 3700 7981 3728 8017 3741 8010
3743 8007
KKSpecial weather statement, Jul 25, 2:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT MON JUL 25 2011
VAZ045-058-059-252000-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
257 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BROOKNEAL...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BROOKNEAL AROUND 315 PM...HAT CREEK AROUND
325 PM...NATHALIE AROUND 335 PM...WREN AROUND 345 PM...RED HOUSE
AROUND 355 PM AND ASPEN AROUND 400 PM.
LAT...LON 3682 7870 3699 7911 3706 7909 3707 7911
3709 7913 3722 7909 3721 7885 3720 7882
3721 7879 3721 7869 3719 7863 3717 7863
KKSpecial weather statement, Jul 25, 3:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT MON JUL 25 2011
VAZ047-252015-
BUCKINGHAM VA-
320 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
DILLWYN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 335 PM...BUCKINGHAM
AROUND 340 PM...DILLWYN AROUND 410 PM AND GOLD HILL AROUND 415 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3762 7825 3740 7842 3747 7872 3750 7876
3764 7875 3764 7872 3765 7871 3768 7825
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:12 PM EDT | Special Weather Statement | RNK | City of Radford | 48 min |
| Jul 25, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 67 min |
| Jul 25, 2:42 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 63 min |
| Jul 25, 2:57 PM EDT | Special Weather Statement | RNK | Charlotte | 63 min |
| Jul 25, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 62 min |
| Jul 25, 3:20 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jul 25, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 25, 4:22 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 53 min |
| Jul 25, 4:39 PM EDT | Special Weather Statement | RNK | Campbell | 66 min |
| Jul 25, 4:46 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax | 4 hr |
| Jul 25, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 55 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.